Howdy Doc Daar,
I am probably over reacting but I was reading an inactive forum on the Body Website that got me worried about the effect of HIV on tooth decay. Granted all of the questions and responses were from like 6 or 7 years ago, but some HIV positive people wrote in complaining of increased tooth decay and the possibility of it being connected their medication. I go to the dentist regularly (well at least in the last several years) and I couldn't stand the idea of having something happen to my teeth. I am way to vain for that. Is there really any relationship between HIV, medication, and tooth decay or cavities. Thanks.
Thank you for your post.
Many years ago there was an association described between HIV infection and gingivitis. I am unaware of any expanation for this. Moreover, I have rarely seen it in the current era of potent antiretroviral therapy. For what it is worth, I am not aware of any data, nor does my experience support any relationship between antiretroviral drugs and tooth decay.